Thunderstorm Wind, Allendale
- When
- March 20, 11:04 AM EST
- Where
- Allendale County, Allendale
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.000, -81.300
Several large limbs down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 20, 10:00 AM EST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1000 AM EST TUE MAR 20 2001
UA ANALYSIS THIS MORNING INDICATES IMPRESSIVE DYNAMICS WITH STRONG
DIFLUENCE SPREADING ACROSS GEORGIA AND SOUTH CAROLINA IN TANDEM WITH
A 120 KT JET MAX PUNCHING THRU SE GEORGIA. SKIES WERE CLEARING BEHIND
A LINE OF CONVECTION APPROACHING THE SAVANNAH RIVER AND BOTH THE RUC
AND 06Z ETA INDICATE THE BEST INSTABILITY WILL CONTINUE TO RESIDE ALONG
THIS LOW LVL CONVERGENCE AXIS THIS AFTN AS IT MOVES NWD...NOTING THAT
GUIDANCE IS RUNNING SLOW AS WINDS HAVE ALREADY SHIFTED TO SOUTH IN
SAVANNAH. IT APPEARS THREAT FOR ADDITIONAL CONVECTION IN SE GEORGIA
IS ONLY SLGT BUT STILL A CONCERN GIVEN ONGOING INSOLATION AND H5
TEMPS BLO -20C MOVG IN AND WEB BULBS LOWERING.
WILL HAVE A CHALLENGING UPDATE UPCOMING WITH TEMPS POSSIBLY REACHING
70 IN SE GEORGIA AND READINGS PINNED DEEP IN THE 40S ACROSS NRN PARTS
OF OUR S CAROLINA ZONES. WILL LOWER POPS TO CHCY IN SE GEORGIA AND
AND MENTION VRBL CLOUDINESS. WINDS IN OUR S CAROLINA ZONES OCNLY
BORDERING ON WIND ADVISORY CRITERIA BUT WITH BEST WIND FIELDS SLOWLY
SHIFTING NWD THIS AFTN WILL NOT RAISE ADVISORY. HEAVY RAIN MENTION
WILL ONLY BE NEEDED NRN ZONES. OBSERVATIONS STILL SUPPORT LAKE WIND
ADVISORY THIS AFTN.
CWF: WILL CONTINUE GALES AND HEAVY SURF ADVISORY ON UPDATE. WILL
CONTINUE TREND OF SHIFTING WINDS AND DIMINISHING WIND AND SEAS FOR
OUR GEORGIA WATERS. MAINLY INITIALIZATION TWEAKS ON UPDATE. WITH
LOW TIDE RUNNING ALMOST 3 FT ABOVE NORMAL...WILL CONTINUE SHLW CSTL
FLOODING MENTION FOR AFTN HIGH TIDE.
FCSTID = 24
CHS 61 47 62 41 / 100 60 40 20
SAV 67 47 61 41 / 50 50 30 10
CHL 60 47 62 41 / 100 60 40 20
NBC 63 47 62 41 / 70 60 40 20
RBW 55 47 62 41 / 100 70 40 20
.CHS...
GA...GALE WARNING AMZ335-354-374
HEAVY SURF ADVISORY.
SHALLOW COASTAL FLOODING AROUND HIGH TIDE THIS AFTERNOON.
SC...GALE WARNING AMZ330-350-352
LAKE WIND ADVISORY FOR LAKE MOULTRIE
HEAVY SURF ADVISORY.
SHALLOW COASTAL FLOODING AROUND HIGH TIDE THIS AFTERNOON.
RVTGAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-201800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 555 AM EST TUE MAR 20 2001 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ACROSS SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA... A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM SOUTHERN GEORGIA INTO SOUTH CAROLINA TODAY. AS IT DOES...A WARM FRONT WILL LIFT ACROSS THE AREA. WIDESPREAD RAIN WILL OCCUR AHEAD OF THIS FRONT WHICH WILL LIMIT HEATING IN THE REGION. HOWEVER...THE ATMOSPHERE MAY BECOME MARGINALLY UNSTABLE AS THE WARM FRONT APPROACHES. THUS SOME THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE ARE VERY STRONG WINDS FIELDS ASSOCIATED WITH THIS AREA OF LOW PRESSURE...AND THIS COULD CAUSE SOME OF THE THUNDERSTORMS TO BECOME STRONG DESPITE THE LIMITED INSTABILITY. AN ISOLATED SEVERE STORM IS POSSIBLE WITH DAMAGING WINDS THE PRIMARY THREAT. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT AND BE PREPARED TO TAKE ACTION IF ANY WATCHES OR WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TELEVISION STATION FOR THE LATEST WEATHER INFORMATION. =
The Charleston,SC radar (KCLX), 45 km away, was scanning. The volume nearest the first event began at 16:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2001Every state in 2001This day in weather historyWarnings in South Carolina, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5234309.